Electron. J. Diff. Eqns., Vol. 2007(2007), No. 144, pp. 1-8.

Non-symmetric elliptic operators on bounded Lipschitz domains in the plane

David J. Rule

We consider divergence form elliptic operators $L = \hbox{div}  A\nabla$ in $\mathbb{R}^2$ with a coefficient matrix $A = A(x)$ of bounded measurable functions independent of the $t$-direction. The aim of this note is to demonstrate how the proof of the main theorem in [4] can be modified to bounded Lipschitz domains. The original theorem states that the $L^p$ Neumann and regularity problems are solvable for $1 < p < p_0$ for some $p_0$ in domains of the form $\{(x,t) : \phi(x) < t\}$, where $\phi$ is a Lipschitz function. The exponent $p_0$ depends only on the ellipticity constants and the Lipschitz constant of $\phi$. The principal modification of the argument for the original result is to prove the boundedness of the layer potentials on domains of the form $\{X = (x,t) : \phi(\hbox{e}\cdot X) < \hbox{e}^\perp\cdot X \}$, for a fixed unit vector $\hbox{e} = (e_1,e_2)$ and $\hbox{e}^\perp = (-e_2,e_1)$. This is proved in [4] only in the case $\hbox{e} = (1,0)$. A simple localisation argument then completes the proof.

Submitted October 10, 2007. Published October 30, 2007.
Math Subject Classifications: 35J25, 31A25.
Key Words: T(b) Theorem; layer potentials; $L^p$ Neumann problem; $L^p$ regularity problem; non-symmetric elliptic equations.

Show me the PDF file (236 KB), TEX file, and other files for this article.

David J. Rule
School of Mathematics and Maxwell Institute for Mathematical Sciences
The University of Edinburghm James Clerk Maxwell Building
The King's Buildings, Mayfield Road
Edinburgh, EH9 3JZ, UK
email: rule@uchicago.edu

Return to the EJDE web page